| Catalog Number |
AR-8916-14 |
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
02/13/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was discarded therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.Complainant's event is typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use the potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
Event or Problem Description
It was reported that the 1.7mm drill bit, ar-8916-14, was being used in a right orif wrist procedure.During the procedure, the tip of the drill bit broke off in the radius, approximately 8.0 mm from the distal tip.The drill tip was not retrieved from the patient as it broke within the radial bone.An unplanned incision was necessary to complete the procedure.A right narrow peek guide, and retention screw were also used in this procedure successfully.The procedure was completed.